A new moving finite element method based on quadratic approximation functions

JA Hansen, Ole Hassager

Research output: Contribution to journalJournal articleResearchpeer-review

Abstract

Moving finite element methods are adaptive gridding procedures especially designed for systems of partial differential equations whose solutions contain steep gradients. A new moving finite element method based on quadratic approximation functions is presented. Both the theoretical and computational aspects are outlined. Performance of the method is illustrated with solutions to Burgers' equation. The solution is accurate and remarkably smooth in the entire domain.
Original languageEnglish
JournalInternational Journal for Numerical Methods in Engineering
Volume28
Issue number2
Pages (from-to)415-430
ISSN0029-5981
DOIs
Publication statusPublished - 1989
Externally publishedYes

Fingerprint Dive into the research topics of 'A new moving finite element method based on quadratic approximation functions'. Together they form a unique fingerprint.

Cite this